A member asked:

Can sensory sensitivity/irritation mean improper dosage of rx'ed adderall, (dextroamphetamine and racemic amphetamine) esp as it wears off? could glu or na be involved? (adhd, bipolar, & ptsd)

5 doctors weighed in across 3 answers
Dr. Julie Stahl answered

Specializes in

Sensitivity and irritability can both be signs of the wearing off of add/adhd medications.

Answered Sep 28, 2016

5.2k views

Thank
Dr. Johanna Fricke answered

Specializes in Pediatrics - Developmental and Behavioral

Including emotional lability & worsening adhd symptoms that occur as an appropriate dose of Adderall xr wears off in a patient with no comorbid mood disorder or ptsd usually responds to increasing the dose, changing time of administration, switching to vyvanse, (lisdexamfetamine) which causes less irritability or to methylphenidate. .Stimulants infrequently cause psychosis, which can also occur in bpd itself.

Answered Jun 24, 2014

5.2k views

Thank
Dr. Elizabeth Finley-Belgrad answered

Specializes in Child Psychiatry

Sensory sensitivity probably refers to a sensory processing disorder /sensory integration dysfunction.This is a physiologic difficulty resulting in greater overall sensory responsivity-difficulty screening things out. Problems with all self-regulation-greater reliance on structure/support/&guidance symptomatic attempts to cope often leads to misdiagnosis-adhd, bipolar dx.

Answered Oct 4, 2016

5.2k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...